Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can diarrhea be a sign of the flu?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 558 Questions
Question
I have been ailing with a stomach complaint for almost a week, no vomiting but numerous trips to the loo for the other problem. I am not running a fever, but my wife is on her way home early from work due to an unstoppable cough. Are these flu symptoms, as one of my coworkers admitted her son was ill with flu last week and would have been the ideal vector for this virus. Is it also possible for the doctor to give me an excuse to take to my commanding officer since I am a Federal law enforcement employee and need this to substantiate my absence?
Thu, 7 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ornela Ademovi 5 hours later
Brief Answer:
Please see as below

Detailed Answer:
Hello,

I understand your concern, but it is not clear from your question whether you are experiencing any other symptoms, besides loose stools. It is flu season indeed and being on etanercept also means your immune system is weaker, but fever, fatigue, muscle pain, stuffy nose are more typical of flu.

Diarrhea doesn’t usually require medication and resolves after a couple of days, but you can take Imodium once or twice per day for relief. Good hydration is also very important.

If you experience stomach cramping, watery or green or foul smelling runny stools accompanied by a fever you most probably need antibiotics (prescription based medication).

Yes, it would be reasonable for any doctor (after clinical examination) to give you an excuse for a diagnosis of diarrhea.

I hope this answers your questions. Please feel free to ask any further questions.

Kind regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor